... 100mg at bedtime for migraine prevention and occasionally forget to take my medication before bed. When this happens, the next day I feel weird sensations throughout my body, head to toe, that feel like "zaps" of "jolts" of electricity? I mentioned it to my neurologist and she doesn't seem to know what I'm talking about?
If you forget to take your zonegran at bedtime, you should take it as soon as you get up in the morning. It is an anticonvulsant drug, so possibly when you don't take it on schedule your nerves misfire. I was given dilantin for neuropathy --- caused seizures, but I used to get what I called "brain lightening" occasionally. My doctor had no clue what I was talking about either. When I stopped taking it, the "lightening" was more frequent until my body readjusted.
P.S. You should get a medical alert tag to let medical personnel know you are taking zonegran. You can run into a drug interaction situation if they don't know you are taking an anticonvulsant. Not good!
I've felt the "zaps" before, if I miss my gabapentin. Those are the weirdest sensations, aren't they?
Maybe you can set your phone to alert you, every night at the same time. Keeping a water bottle on your bedside table is also something that may trigger you to remember not to forget your zonegran.
Kathy has covered everything, as she is so on the ball, so I need not say anything else!
Best wishes to you!
- Zonegran Information for Consumers
- Zonegran Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zonegran (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jul 2012 • 2 answers
Posted 5 Feb 2013 • 1 answer
Posted 22 Apr 2013 • 3 answers
Posted 26 Nov 2014 • 1 answer
Zonegran - My dr has me taking 50 mg at bedtime. Last night was my first dose. Can it keep you awake
Posted 20 Aug 2017 • 1 answer